Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 27, 20215 counties in Georgia

NWS Tallahassee, FL issued this special weather statement at Aug 27, 2021, 2:49 PM EDT for 5 counties in Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2021, 2:49 PM EDT (18:49 UTC)
Expired
Aug 27, 2021, 3:30 PM EDT
In force
41 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
30

Counties Colquitt County, GA, Cook County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Moody AFB radar (KVAX), 74 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

508 
WWUS82 KTAE 271849
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
249 PM EDT Fri Aug 27 2021
 
GAZ127>129-131-146>148-271930-
Berrien GA-Tift GA-Worth GA-Colquitt GA-Irwin GA-Cook GA-Turner GA-
249 PM EDT Fri Aug 27 2021

...Strong thunderstorms will impact portions of Cook, southwestern
Irwin, northwestern Berrien, southwestern Turner, Colquitt, Tift and
Worth Counties through 330 PM EDT...

At 248 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tifton to near Lenox to near Sparks.
Movement was northwest at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Tifton, Moultrie, Adel, Ashburn, Sylvester, Sparks, Enigma, Omega,
Norman Park, Lenox, Poulan, Doerun, Ty Ty, Phillipsburg, Unionville,
Riverside, Worth, Terrell, Schley and Sycamore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3147 8330 3103 8342 3103 8347 3105 8350
      3105 8354 3108 8357 3103 8357 3104 8392
      3138 8397 3167 8395 3181 8381 3181 8372
TIME...MOT...LOC 1848Z 136DEG 31KT 3148 8343 3133 8350 3116 8348 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

01-GONZALEZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 27, 10:26 AM EDT, 4 hours 23 minutes earlier.

Area forecast discussion, Aug 27, 10:26 AM EDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1026 AM EDT Fri Aug 27 2021

.UPDATE...

We're anticipating a relatively quiet day today until the Atlantic
sea breeze moves in from the east. The sea breeze will primarily
impact our easternmost counties while decreasing in coverage as it
moves westward across the region later this afternoon. Showers
and isolated thunderstorms are expected before sunset and winding
down thereafter. No major updates are required this morning, the
forecast appears to be on track.

&&

.PREV DISCUSSION [644 AM EDT]...

.NEAR TERM [Through Tonight]...

High pressure centered off the coast of the Carolinas will continue
to dominate today into tonight. This will result in east to
southeast flow across the tri-state area today and as the east coast
seabreeze develops, will help to push showers and thunderstorms into
the eastern portion of the CWA this afternoon. The convection will
continue to push west into the evening and then the focus will shift
back to the marine area.

Tropical Storm Ida will track northwest today and into the Gulf of
Mexico tonight into Saturday. The center of the system is forecast
to remain west of the region as the aforementioned high pressure
dominates across the area. In the near term, the main impacts from
the system will be an increase in wave heights and the swell
beginning tonight.

.SHORT TERM [Saturday Through Sunday]...

Tropical Storm Ida, which is currently located south of western
Cuba, will be moving northwestward across the south central Gulf
of Mexico Saturday before making its approach to the north central
Gulf late on Sunday. A rather strong mid to upper level ridge is
expected to continue to remain in place across the southern
Apalachians and the southeast through the weekend, which will
impose strong easterly to southeasterly flow across the region.
This ridge is expected to be the main steering currently for Ida
as it makes its trek through the Gulf over the next several days.
As Ida moves closer to the region, deep tropical moisture is
expected to advect into the region from the south and east, which
will increase PW values across the area to well over 2 inches.

With increased moisture over the region, high PoPs are forecast
for both Saturday and Sunday. With a moderately strong surface
high pressure to the north, and a likely hurricane to the south
and east through the weekend, there will likely be a strong
pressure gradient over the region. This will likely lead to strong
easterly to southeasterly surface winds across the region.
Embedded in this easterly flow will likely be showers and
thunderstorms that will quickly move from east to west across the
area. Overall, the moisture rich environment over the region will
lead to the potential for locally heavy rainfall with some storms.

The most significant impact expected for the region at this time
will be beach and marine hazards. A high risk for rip currents is
expected along the beaches starting Saturday as surf builds, and
long-period swells start to arrive from Ida. High temperatures
both days are expected to be in the low 90s, with lows Saturday
night falling into the mid 70s.

.LONG TERM [Sunday Night Through Friday]...

As Ida eventually makes landfall somewhere on the north central
Gulf coast on Sunday, the moisture it advects into the region will
continue to hang around through at least Wednesday until an upper
level trough is expected to propagate into the southeast by
Thursday morning. This upper level trough will bring much drier
air aloft into the region, effectively lowering PoP chances. Prior
to this happening though, Ida is expected to move to our north and
eventually east across the southern Tennessee valley. At the same
time, the surface high pressure over the southern Apalachians is
expected to move south and east towards the east coast of Florida.
At this time, current model guidance is suggesting that this may
create a slight convergence zone across portions of the Florida
Panhandle on Tuesday and across the Big Bend on Wednesday. The
majority of the rainfall expected from Ida will likely fall on
these two days as this quasi-stationary boundary is expected to
develop across the region. With the increased cloud cover,
high temperatures will be slightly cooler, with upper 80s expected
for highs Monday through Wednesday, but by Thursday low 90s are
likely to return.

.AVIATION...
[Through 12Z Saturday]

Lower clouds have pushed into TLH, VLD, and ABY this morning and
expect them to move west into DHN over the next hour or two. Low
clouds will be possible again Saturday morning with the best
chances at VLD. TSRA is expected this afternoon across the TAF
sites, generally moving from east to west.

.MARINE...

Breezy east to southeast winds near 15 knots will continue to
result in cautionary conditions through Friday night. As Tropical
Storm Ida strengthens and moves toward the north central Gulf
Coast this weekend, winds and seas will increase to advisory
levels. Sustained winds will be near 20 to 25 knots well offshore
in the western zones along with gusts in the outer bands up to
tropical storm force. Seas will build to 6-10 feet over the
weekend, possibly up to 14 feet well offshore in the western
areas. Advisory-level conditions will continue through at least
Monday with winds and waves slowly subsiding heading into next
week.

.FIRE WEATHER...

Tropical Storm Ida will strengthen and move into the Gulf of Mexico
this weekend, however the bulk of the impacts will remain west of
the region. Winds will generally be around 5-10 mph with RH values
generally in the 50-60 percent range. Showers and thunderstorms are
expected each day. High dispersion values are possible across the Big
Bend, southeast Alabama and southwest Georgia on Saturday.

.HYDROLOGY...

The remaining couple of river points in flood will continue to fall
through the weekend. As mentioned above, increased moisture across
the region will lead to increased PoP chances, especially as Ida
moves closer to the region. While heaviest rainfall totals will
remain well west of the region, there are portions of the Florida
Panhandle that could see 2-4 inches with locally heavier amounts
through Wednesday. With portions of the Panhandle still sensitive
from heavy rains from Fred just a couple weeks ago, it will not
take much to cause flash flooding in these areas if the scenario
mentioned above develops, and a quasi-stationary boundary causes
training of showers and thunderstorms across these areas. As the
forecast becomes more refined, rainfall totals will also become
more honed in over the coming days. Therefore, please keep up with
the latest forecasts of Ida and any changes in future rainfall
forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   93  74  92  74  91 /  60  40  70  40  60
Panama City   90  75  90  76  87 /  50  40  70  60  80
Dothan        90  73  90  73  88 /  40  30  60  20  60
Albany        92  74  92  74  93 /  60  20  50  10  40
Valdosta      91  74  91  74  92 /  60  20  70  10  40
Cross City    91  76  91  75  92 /  60  30  80  30  50
Apalachicola  87  77  88  77  86 /  50  50  70  60  70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

UPDATE...Oliver
NEAR TERM...Fieux
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Fieux
MARINE...Bunker
FIRE WEATHER...Fieux
HYDROLOGY...Bunker

In the hours before

Special weather statement, Aug 27, 2:30 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
230 PM EDT Fri Aug 27 2021

FLZ018-019-028-271915-
Inland Taylor FL-Inland Jefferson FL-Madison FL-
230 PM EDT Fri Aug 27 2021

...Strong thunderstorms will impact portions of central Jefferson,
northwestern Taylor and southwestern Madison Counties through 315 PM
EDT...

At 230 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Madison to 8 miles north
of Perry. Movement was northwest at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monticello, Greenville, Goose Pasture, Hells Half Acre, Iddo, Moseley
Hall, Ebb, Secotan, Boyd, Lamont, Aucilla, Capps, Lois, Eridu, Nash,
Cabbage Grove, Drifton, Casa Blanco, Lake Bird and Montivilla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3061 8390 3019 8400 3015 8351 3043 8347
TIME...MOT...LOC 1830Z 117DEG 21KT 3042 8353 3024 8356

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

01-GONZALEZ
Special weather statement, Aug 27, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
249 PM EDT Fri Aug 27 2021

GAZ127>129-131-146>148-271930-
Berrien GA-Tift GA-Worth GA-Colquitt GA-Irwin GA-Cook GA-Turner GA-
249 PM EDT Fri Aug 27 2021

...Strong thunderstorms will impact portions of Cook, southwestern
Irwin, northwestern Berrien, southwestern Turner, Colquitt, Tift and
Worth Counties through 330 PM EDT...

At 248 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tifton to near Lenox to near Sparks.
Movement was northwest at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tifton, Moultrie, Adel, Ashburn, Sylvester, Sparks, Enigma, Omega,
Norman Park, Lenox, Poulan, Doerun, Ty Ty, Phillipsburg, Unionville,
Riverside, Worth, Terrell, Schley and Sycamore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3147 8330 3103 8342 3103 8347 3105 8350
      3105 8354 3108 8357 3103 8357 3104 8392
      3138 8397 3167 8395 3181 8381 3181 8372
TIME...MOT...LOC 1848Z 136DEG 31KT 3148 8343 3133 8350 3116 8348

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

01-GONZALEZ

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 8:51 PM EDTSpecial Marine WarningTAE114 min
Aug 27, 4:08 AM EDTSpecial Marine WarningTAE67 min
Aug 27, 4:26 AM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton7 days
Aug 27, 6:42 AM EDTSpecial Marine WarningTAE63 min
Aug 27, 7:44 AM EDTSpecial Marine WarningTAE46 min
Aug 27, 2:30 PM EDTSpecial Weather StatementTAEJefferson45 min
Aug 27, 2:39 PM EDTHigh Surf AdvisoryTAEBay, Franklin, Gulf, Walton5 days
Aug 27, 2:54 PM EDTSmall Craft AdvisoryTAE5 days
Aug 27, 2:54 PM EDTTropical Storm WatchTAE32 hr
Aug 27, 3:11 PM EDTSpecial Weather StatementTAEJefferson, Taylor49 min
Aug 27, 3:38 PM EDTSpecial Marine WarningTAE2 hr
Aug 27, 4:23 PM EDTSpecial Weather StatementTAEDixie, Lafayette52 min
Aug 27, 4:40 PM EDTSpecial Weather StatementTAEGadsden65 min
Aug 27, 4:50 PM EDTSpecial Marine WarningTAE115 min
Aug 27, 5:27 PM EDTSpecial Weather StatementTAELafayette, Madison48 min
Aug 27, 5:50 PM EDTSpecial Marine WarningTAE55 min
Aug 27, 6:09 PM EDTSpecial Weather StatementTAEJefferson, Madison, Taylor66 min
Aug 27, 6:16 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison, Taylor44 min
Aug 27, 6:41 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Wakulla34 min
Aug 27, 6:45 PM EDTSpecial Marine WarningTAE90 min
Aug 27, 7:09 PM EDTSpecial Weather StatementTAELeon51 min
Aug 27, 7:38 PM EDTSpecial Weather StatementTAEGadsden52 min
Aug 27, 7:51 PM EDTSevere Thunderstorm WarningTAEJackson39 min
Aug 27, 3:36 PM EDTSpecial Weather StatementTAEGrady, Thomas39 min
Aug 27, 3:46 PM EDTSpecial Weather StatementTAEColquitt, Cook44 min
Aug 27, 3:57 PM EDTSpecial Weather StatementTAELowndes, Turner33 min
Aug 27, 4:29 PM EDTSpecial Weather StatementTAEBen Hill31 min
Aug 27, 4:46 PM EDTSpecial Weather StatementTAEDougherty, Lee44 min
Aug 27, 5:00 PM EDTSpecial Weather StatementTAETurner45 min
Aug 27, 5:09 PM EDTSpecial Weather StatementTAETerrell36 min
Aug 27, 5:34 PM EDTSpecial Weather StatementTAEDougherty26 min
Aug 27, 5:38 PM EDTSpecial Weather StatementTAECalhoun, Randolph52 min
Aug 27, 6:52 PM EDTSpecial Weather StatementTAEClay38 min
Aug 26, 11:08 PM EDTSpecial Weather StatementTAECoffee37 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.